GERD (Acid Reflux) Community
Nissen Fundoplication
About This Community:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Nissen Fundoplication

I had nissen fundoplication done 2 1/2 yrs ago. The surgery fixed the gerd problem, but created five other problems. I know have constant gas and stomach pains associated with gas in the intestines, I guess. If I eat before 11 or 12 in the morning, odds are I will have diarrea (diarrhea) and this is usually very sudden and can not be controlled for long. My stomach now growls and grumbles very loudly and will do so even after eating. Most of the time I have an uneasy feeling of uncertanty about when I will have to go to the bathroom. I have tried watching what I eat, but this does not have any affect. I am not over weight or out of shape. What can I do? Is having it undone an option? I have noticed lately that I get a pain in my right side that feels like a cramp, not sure what thats about. Can somebody please tell me if there is anything I can take or do about these side effects of nissen fundoplication?
Thanks
Tags: nissen
Related Discussions
6 Comments Post a Comment
Blank
620923 tn?1452919248
HI and welcome to the forum....I am not a dr, but I have had similar issues.
Have u been seen by ur gastro dr concerning these issues?

If not, please see him and ask if it is possible to have IBS.....Iritable Bowel syndrome can cause some of the issues u mentioned.It sounds like u may need an antispasmotic med to slow down ur digestion.With IBS ur disgetion can be too fast and hence the runs or go to slow and then u have constipation.Both can be accompanied with gerd.

I do not know if this is a side effect of the proceedure u had...but it does sound like u need to see ur dr.

Godspeed
"selma"
Blank
Avatar n tn
I have been back to different doctors and they just say there is not much they can do. I have read other peoples blogs about nissen fundoplication at different sites and they to have the same side effects, but i can never find anything about helping or curing the problems?
Blank
620923 tn?1452919248
I know it can be quite frustrating...I have a condition that most drs do not know how to deal with as well, but I kept on looking until I found the right dr.

I do not know if u have tried looking for another dr, or just asking for another med that might help.

If u have tried all the above...ask ur pharmacist...they know more about meds and how they can help u much better than any dr.

I hope u find some help soon.
"selma"
Blank
Avatar n tn
I have had the same complaints as you, I should have stock in Imodium (immodium) D
The sudden diarrhea is the most troubling. Im glad not to have the heartburn but have just tradded problems
Blank
Avatar f tn
Kayljs how are you doing now?
Blank
620923 tn?1452919248

  Hi Emmlsh and welcome to the GERD forum.

The member you are posting to may not be a currently active member....you may try to PM ( private message ) them to generate an e-mail alert that someone is trying to communicate...

Or post a new question in hopes a current member has had the procedure you are asking about in this older thread.
Blank
Post a Comment
To
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
Top Digestive Answerers
GERD (Acid Reflux) Community Resources